Alert archive / Kansas / Wind Advisories in 2021
Wind Advisory 13, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 25, 2021, 2:35 PM CDT for 26 counties in Kansas. It took effect at Apr 26, 2021, 9:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2021, 2:35 PM CDT (19:35 UTC)
- In effect from
- Apr 26, 2021, 9:00 AM CDT
- Expired
- Apr 26, 2021, 8:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254 WWUS73 KICT 251935 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 235 PM CDT Sun Apr 25 2021 KSZ032-033-047>052-067-068-082-083-260945- /O.NEW.KICT.WI.Y.0013.210426T1500Z-210427T0100Z/ /O.CON.KICT.WI.Y.0012.000000T0000Z-210425T2300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Sedgwick- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 235 PM CDT Sun Apr 25 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY... * WHAT...For the first Wind Advisory, south winds 20 to 30 mph with gusts up to 40 mph. For the second Wind Advisory, south winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...For the first Wind Advisory, until 6 PM CDT this evening. For the second Wind Advisory, from 10 AM to 8 PM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects and knock down a few smaller tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ053-069>072-091>096-098>100-260945- /O.NEW.KICT.WI.Y.0013.210426T1500Z-210427T0100Z/ Chase-Butler-Greenwood-Woodson-Allen-Harper-Sumner-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 235 PM CDT Sun Apr 25 2021 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From 10 AM to 8 PM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects and knock down a few smaller tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
661 WWUS73 KICT 252310 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 610 PM CDT Sun Apr 25 2021 KSZ032-033-047>052-067-068-082-083-261315- /O.EXP.KICT.WI.Y.0012.000000T0000Z-210425T2300Z/ /O.CON.KICT.WI.Y.0013.210426T1500Z-210427T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Sedgwick- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 610 PM CDT Sun Apr 25 2021 ...FOR MONDAY...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT... ...FOR TODAY...WIND ADVISORY HAS EXPIRED... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...from 10 AM to 8 PM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ053-069>072-091>096-098>100-261315- /O.CON.KICT.WI.Y.0013.210426T1500Z-210427T0100Z/ Chase-Butler-Greenwood-Woodson-Allen-Harper-Sumner-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 610 PM CDT Sun Apr 25 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From 10 AM to 8 PM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects and knock down a few smaller tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
298 WWUS73 KICT 260831 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 331 AM CDT Mon Apr 26 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-262245- /O.EXT.KICT.WI.Y.0013.210426T1400Z-210427T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 331 AM CDT Mon Apr 26 2021 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...South winds at 25 to 35 mph with gusts up to 45 mph, with highest winds east of I-35. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From 9 AM this morning to 8 PM CDT this evening. The stronger winds are not expected until this afternoon for areas west of I-35. * IMPACTS...Gusty winds could blow around unsecured objects and knock down a few smaller tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Howerton
572 WWUS73 KICT 261937 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 237 PM CDT Mon Apr 26 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-270100- /O.CON.KICT.WI.Y.0013.000000T0000Z-210427T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 237 PM CDT Mon Apr 26 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds at 25 to 35 mph with gusts up to 45 mph, with highest winds east of I-35. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...through 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and knock down a few smaller tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
168 WWUS73 KICT 270058 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 758 PM CDT Mon Apr 26 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-270200- /O.EXP.KICT.WI.Y.0013.000000T0000Z-210427T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 758 PM CDT Mon Apr 26 2021 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Winds have died down across the region. Breezy conditions will continue through the evening with some gusts in the 20 to 25 mph range. $$ Metzger
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 25, 12:11 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 25, 12:11 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1211 PM CDT Sun Apr 25 2021 .SHORT TERM...(Today through Tuesday night) Issued at 349 AM CDT Sun Apr 25 2021 BOTTOM LINE UP FRONT: Warm and windy conditions today and tomorrow will give way to an increased risk of thunderstorms by Tuesday, including the possibility of severe weather. DISCUSSION Zonal flow, from the Rockies to the Plains, will quickly give way to SW flow aloft as a strong upper low slowly digs south along the US West Coast. At the SFC, a broad area of low pressure will gradually deepen over the Central High Plains while high pressure becomes anchored off the Southeast Coast. In between these two features, an extended period of return flow will allow steady, low-level moistening to occur, with a sharpening dryline generally setting up north to south from western/central KS south into western TX. Lastly, a cold front will begin taking shape over the Northern High Plains by Monday, eventually sagging south into the Central Plains by Tuesday/Wednesday. East of the dryline, a tightening pressure gradient plus modest mixing and strong winds aloft will favor a period of windy conditions over the next few days, with the strongest winds expected on Monday. For today, wind gusts may briefly approach Advisory criteria from mid to late morning as a weakening LLJ overlaps with daytime heating/deeper mixing. If wind gusts were to reach 40-45 mph, it should be brief, and we'll plan to hold off on an Advisory for today, especially with winds aloft relaxing some by the afternoon hours. On Monday, however, the winds aloft will be stronger, likely favoring a longer period of 45+ mph wind gusts. In fact, some guidance suggests gusts to 50 mph will be possible. If this model trend continues, a Wind Advisory may be needed for much, if not all, of our area Monday. The increasing will will elevate fire weather concerns as well. Please see the "Fire Weather" section of the AFD for more details. The increasing southerly winds plus rising thickness values will support well above normal temps through Monday, with highs warming well into the 80s for much of the area. By Tuesday, a cold front will be sagging south into Kansas, but will probably slow down as it becomes more parallel to the upper level flow. In fact, models have trended even slower with this front, likely due to a slower progression of the upper level trough. This casts some additional uncertainty on the convective evolution and severe weather potential for Tuesday and beyond. For now, I'll plan to keep with the same general message of the previous shifts, with the greatest severe weather risk likely focused from southern KS into OK. However, if the slower trend continues, the threat area may change, so stay tuned. Regarding convective modes and hazards, the upper flow looks like it may tend to be more parallel to the sagging front, which may tend to favor clustering/upscale growth with any storms that develop in KS. If this occurs, this could lower the tornado risk some, with the primary threats being large hail, damaging wind, and heavy rain/flooding. The shear/instability combo will be more than sufficient for severe weather, but timing, location, and storm mode remain the biggest questions at this point. We'll continue to refine this potential as best as possible in the coming days. Martin .LONG TERM...(Wednesday through Saturday) Issued at 349 AM CDT Sun Apr 25 2021 A lot of what happens in the early part of this period hinges on how storms evolve on Tuesday. If storms are more widespread, the surface front may get pushed south into OK, keeping the best chance of storms to our south WED/THU. However, if storms are not as widespread on Tuesday, the front may get hung up over KS, keeping a risk of storms continuing over parts of the area for another day or two. The latter solution could increase the risk of flooding if that were to pan out. Regardless, temperatures should return to more normal levels for late April, at least through the end of the work week. Warm and windy weather may then return by next weekend as troughing attempts to get re-established across the WRN US. Martin && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1211 PM CDT Sun Apr 25 2021 Strong and gusty south winds will prevail thru the forecast valid period with low level wind shear conditions overnight. Some scattered stratus is possible early Monday morning along the I-135 corridor, though confidence on MVFR/IFR cigs are low so have omitted for now. KED && .FIRE WEATHER... Issued at 349 AM CDT Sun Apr 25 2021 Warm and windy conditions will elevate fire weather concerns across the area, especially by Monday, despite ongoing greenup. If wind speeds end up higher than currently forecast, it's possible parts of north-central Kansas could approach critical fire weather conditions. Martin && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 77 60 84 63 / 0 0 0 0 Hutchinson 79 59 86 61 / 0 0 0 0 Newton 76 59 84 63 / 0 0 0 0 ElDorado 75 60 83 63 / 0 0 0 0 Winfield-KWLD 77 61 83 64 / 0 0 0 0 Russell 81 56 90 57 / 0 0 0 0 Great Bend 81 56 89 57 / 0 0 0 0 Salina 79 60 88 63 / 0 0 10 0 McPherson 78 59 86 61 / 0 0 0 0 Coffeyville 76 60 82 64 / 0 0 0 0 Chanute 74 60 82 64 / 0 0 0 0 Iola 74 59 82 63 / 0 0 0 0 Parsons-KPPF 74 60 81 64 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM CDT this evening for KSZ032-033-047>052- 067-068-082-083. && SHORT TERM...RM LONG TERM...RM AVIATION...KED FIRE WEATHER...RM
Hazardous weather outlook, Apr 25, 10:25 AM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1025 AM CDT Sun Apr 25 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-261530- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1025 AM CDT Sun Apr 25 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Strong south winds around 30 mph with gusts near 45 mph will affect central and south central Kansas from late morning through the afternoon. Refer to the Windy advisory for more information. .DAYS TWO THROUGH SEVEN...Monday through Saturday Wind gusts of 40 to 50 mph are likely on Monday across the entire area. The strong winds will also elevate fire weather concerns into the Very High category. An increased risk of thunderstorms still appears possible Tuesday into Wednesday, including the risk of severe weather. Please stay tuned as we continue to refine the threat areas and possible hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 10:20 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Harvey, Kingman, Lincoln, McPherson and 6 more | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.